Hair Loss Treatments
Hair Loss & Alopecia Information, Support, and Treatments
Page 1 of 2 12 LastLast
Results 1 to 10 of 18
  1. #1
    Senior Member
    Join Date
    May 2010
    Posts
    172

    Fitness, Finasteride & Gyno

    Hey all,

    I've been on propecia 1mg daily for 2 years now without any problems. Late january I started to lift weights/cardio at the gym. Over the last two weeks however there has been a pain in my nipples (especially the right one). It's wierd though, I wake up and they are very sensitive to the touch. However when I touch/massage (no other word for it haha) them a little the pain dissapears and is barely noticable during the rest of the day. I've always had big nipples, theylook like they have a little air in them so to speak. They have not grown as far as I can tell.

    I think I read somewhere that when theres to much testosterone, the body will convert it to either DHT or Estrogen. So when I raise my testosterone levels at the gym while taking fin, I guess there would be more testosterone converted to Estrogen.

    So my questions are.

    Am I right to blaim the weight lifting?
    Does it sound like gyno or could it be something else (like muscle tissue growing and pressing)?
    Can I do anything about this (except to quit either fin or the gym)?

    Thanks in advance,
    Sebastien

  2. #2

    Re: Fitness, Finasteride & Gyno

    what is your diet like? you can combat high estrogen levels with an anti estrogen diet

  3. #3
    Senior Member
    Join Date
    May 2010
    Posts
    172

    Re: Fitness, Finasteride & Gyno

    Ehm its pretty average/healthy:

    4-5 slices of bread (2 with peanut butter 3 with random meat or w/e)
    1 or 2 bowls of yoghurt with muesli
    dinner is usually some kind of meat with either rice or potaties and vegetables
    I drink mostly water or lemonade

    I do consume alchohol during the weekend.

  4. #4
    Senior Member
    Join Date
    May 2010
    Posts
    172

    Re: Fitness, Finasteride & Gyno

    Anyone? It looks like I am going to have to make a decision between hair and body...

  5. #5
    Senior Member
    Join Date
    Apr 2011
    Posts
    1,290

    Re: Fitness, Finasteride & Gyno

    Honestly, to me it sounds like sore pecs. You'd notice it after you sleep because the soreness of muscles sets it after a few hours, not right away. If you've never lifted before, then I can see how you'd be pretty sore. Same thing happened to me when I started working out for the first time about 2 years ago. I remember trotting down the stairs in a hurry (to fix someone's computer) and feeling my pecs kind of "bounce" as I went...and they were sore. FREAKED ME THE HELL OUT! Then I realized that they were probably sore from the exercise.

    Take some zinc and/or Grape Seed Extract and try to relax about it :-)

  6. #6
    Senior Member
    Join Date
    May 2010
    Posts
    172

    Re: Fitness, Finasteride & Gyno

    Thanks for your response,

    I thought that was it as well but I've noticed that it is a specific 'lump' that is hurting. The pecs are a large muscle..

  7. #7
    Senior Member
    Join Date
    Oct 2010
    Posts
    384

    Re: Fitness, Finasteride & Gyno

    Sounds to me like it could be gyno. I would see a doctor about it, but you could take zinc to try to combat estrogen level. Take 100mg of zinc every night before bed. Do this for a few weeks and see what happens

  8. #8
    Senior Member
    Join Date
    May 2010
    Posts
    172

    Re: Fitness, Finasteride & Gyno

    So it's confirmed. It is (developing) gyno. I can't really grasp the reality yet but I want/need to quit finasteride now.

    Since I have been on it for 2 years I dont think its a good idea to quit cold turkey. How should I taper off the drug?

    Please respond, I am a little panicked..

  9. #9
    Senior Member
    Join Date
    Nov 2010
    Posts
    978

    Re: Fitness, Finasteride & Gyno

    Did your doctor confirm that it was in fact Gyno? If so, did you speak to him/her about the best course of action? Did your doctor suggest you come off Finasteride or wean yourself?

    There should be no reason to wean yourself off of it. If you have made the decision to discontinue treatment, you can simply stop taking it and your DHT levels will return to normal within a couple weeks. Chances are, if your gyno is new, it will probably go away in a couple months.

    I read a case report of a guy who got Gyno from 1mg finasteride. He came off the medication for a couple months, and his gyno went away. He then went back on treatment every other day, and his gyno never returned. This may be an option for you, but discuss it with your doctor.

    Best of luck though, and I hope things work out for you.

  10. #10
    Senior Member
    Join Date
    May 2010
    Posts
    172

    Re: Fitness, Finasteride & Gyno

    Thanks, so I just got back from the hospital. My GP thought it was gyno so I had an echo + an x-ray made.

    The conclusion was that there was nothing wrong, there was some gland tissue but everything was normal. That's what he told me. Last night I freaked the **** out though because I pinched in both my nipples a little liquid came out of it.

    So can I stop worrying now? What do you guys think?

Similar Threads

  1. Can Finasteride interfere with workout/fitness regimes?
    By nooby in forum Antiandrogens - Propecia, Dutasteride, etc.
    Replies: 5
    Last Post: April 28th, 2012, 09:29 AM
  2. finasteride fitness decline
    By concernedfellow in forum Dealing with Side Effects
    Replies: 11
    Last Post: October 6th, 2009, 05:37 PM
  3. Gyno & Effectiveness
    By neis in forum Antiandrogens - Propecia, Dutasteride, etc.
    Replies: 0
    Last Post: May 5th, 2009, 12:18 PM
  4. Gyno, Saw Palmetto & Finasteride.
    By sam- in forum Men's General Hair Loss Discussions
    Replies: 0
    Last Post: October 10th, 2005, 03:56 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •